PharmEasy logo
Select Pincode
Don’t have a prescription?
Get Started
molecule

Mefenamic Acid+Paracetamol / Acetaminophen

Molecule Description

Mefenamic Acid+Paracetamol is a combination medicine. It is used to provide symp...
Read more
    Uses
    Contraindications
    Side effects
    Precautions and Warnings
    Mode of Action
    Interactions
    Dosage
    FAQs
    References
uses

Uses of Mefenamic Acid+Paracetamol / Acetaminophen

Mefenamic Acid+Paracetamol is used to relieve mild to moderate pain such as headache, migraine, toothache, muscle ache, backache, traumatic pain, pain due to sprain and strain and pain after surgeries...
Read more
contraindications

Contraindications of Mefenamic Acid+Paracetamol / Acetaminophen

When should one not use Mefenamic Acid+Paracetamol / Acetaminophen

  • If you are allergic to mefenamic acid, paracetamol or similar medicines
  • If you have asthma or have had an asthmatic attack due to painkillers
  • If you are suffering from inflammation in the digestive tract
  • If you had or have stomach ulcers
  • It should not be used in the last trimester of pregnancy
  • It should not be used for managing pain before, during and after coronary bypass surgery
sideEffects

Side effects of Mefenamic Acid+Paracetamol / Acetaminophen

Common side effects of this drug are:

  • Diarrhoea
  • Drowsiness
  • Nausea
  • Vomiting
  • Stomach pain
  • Indigestion
  • Skin rash
precautionsAndWarnings

Precautions and Warnings of Mefenamic Acid+Paracetamol / Acetaminophen

pregnancy

Pregnancy

Q:
Can I take mefenamic acid+paracetamol during pregnancy?
A:
Mefenamic acid+Paracetamol should not be used during pregnancy or if you are planning to conceive, consult your doctor before using it.
breastfeeding

Breast Feeding

Q:
Can I take mefenamic acid+paracetamol while breastfeeding?
A:
Mefenamic acid+Paracetamol can be taken while breastfeeding, if prescribed by the doctor.
driving

Driving

Q:
Can I drive if I have consumed mefenamic acid+paracetamol?
A:
Mefenamic acid+Paracetamol may cause drowsiness, thus you need to be cautious while driving.
alcohol

Alcohol

Q:
Can I consume alcohol with mefenamic acid+paracetamol?
A:
Avoid consuming alcohol with mefenamic acid+paracetamol, as it may worsen the side effects.
otherGeneralWarnings

Other General Warnings

Talk to your doctor if
  • You have problems with your liver or kidneys
  • You have a heart condition like stroke, heart failure or myocardial infarction
  • You have high blood pressure
  • You have a history of asthma or allergic reactions
  • You have ulcer in your stomach or intestine or perforations in digestive tract
  • You have fluid retention in your body
modeOfAction

Mode of Action of Mefenamic Acid+Paracetamol / Acetaminophen

How Does It Work?

Mefenamic acid+Paracetamol work by blocking the production of a chemical substance (prostaglandin) responsible for pain, inflammation and swelling
interactions

Interactions of Mefenamic Acid+Paracetamol / Acetaminophen

Interactions with other medicines

  • Some medicines can affect the way mefenamic acid+paracetamol works, or this medicine itself can reduce the effectiveness of other medicines taken at the same time.
  • Tell your doctor about all the medicines, supplements, or herbals you are currently taking or might take to avoid any possible interaction.
  • Especially if you are taking medicines to treat your heart problems, diabetes, infections, nausea or vomiting or are taking medicines like blood thinners, water pills, cholesterol-lowering medicines, ...
    Read more
  • Cholesterol-lowering medicines like Colestyramine should be taken with a minimum gap of 2 hours.
  • This combination should not be taken for 8 to 12 days after taking a medicine called Mifepristone.
  • Digoxin used to treat heart failure should not be taken along with this combination.
dosage

Dosage of Mefenamic Acid+Paracetamol / Acetaminophen

Overdose

Symptoms of overdose may include nausea, vomiting, stomach pain, headache, drowsiness. Seek urgent medical help if you suspect an overdose.

Missed a Dose

If you have missed any dose of mefenamic acid+paracetamol then take it as soon as you remember. If it is already time for the next dose then skip the missed dose and follow the regular dosing schedule...
Read more

Content Details

WRITTEN BY
doctor

Dr. Nikita Toshi

BDS (Bachelor of Dental Surgery)

REVIEWED BY
doctor

Dr. Ritu Budania

MBBS, MD (Pharmacology)

Frequently Asked Questions (FAQs)

^

Q: In which all dosage forms is mefenamic acid+paracetamol available?

A: Mefenamic acid+Paracetamol is available in the form of tablet, syrup, suspension, oral liquid.

Q: Are there any side effects of using mefenamic acid+paracetamol?

A: You may experience drowsiness, nausea, vomiting, diarrhoea, stomach pain after taking mefenamic acid+paracetamol.
Last Updated on: 19 Nov 2021 | 10:55 AM (IST)

Recent articles

Disclaimer
The information provided herein is supplied to the best of our abilities to make it accurate and reliable as it is published after a review by a team of professionals. This information is solely intended to provide a general overview on the product and must be used for informational purposes only. You should not use the information provided herein to diagnose, prevent, or cure a health problem. Nothing contained on this page is intended to create a doctor-patient relationship, replace or be a substitute for a registered medical practitioner's medical treatment/advice or consultation. The absence of any information or warning to any medicine shall not be considered and assumed as an implied assurance. We highly recommend that you consult your registered medical practitioner for all queries or doubts related to your medical condition. You hereby agree that you shall not make any health or medical-related decision based in whole or in part on anything contained in the Site. Please click here for detailed T&C.